MAUDE Adverse Event Report: BRACCO INJENEERING S.A. EMPOWERMR; CONTRAST MEDIUM INJECTION SYSTEM, LINE-POWERED, STATIONARY

BRACCO INJENEERING S.A. EMPOWERMR; CONTRAST MEDIUM INJECTION SYSTEM, LINE-POWERED, STATIONARY
Catalog Number 017376
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an mri using the empowermr injection system to administer contrast media, a patient experienced an extravasation of contrast media in the forearm, with pain and edema in the local site of the injection.The patient was immediately treated with an ice compress.The patient reported improvement on (b)(6) 2025.
 
Additional Manufacturer Narrative
The empowermr injection system, serial number (b)(6) has been requested to be returned for evaluation.The consumables used during the case were discarded by the user facility and the lot numbers are unknown.The information provided by the user facility will be reviewed by bracco's medical advisor and the clinical assessment along with the investigation results provided in a follow-up report.
 
Additional Manufacturer Narrative
The empowermr injector system serial number (b)(6) was not returned for investigation.There was no indication of a device malfunction based on the available information.The cause of this event is unknown; however, the nature of the report and customer history is suggestive of use error.There was no report of any serious injury to the patient in association with this event.Per the empowermr injector user's guide, administering intravenous contrast or saline with an injection poses the risk of extravasation.As with any procedure that involves intravenous injection of a substance, proper technique can substantially reduce the incidence of extravasation.While the attending physician must always establish the specific technique, suggested precautions when using the empowermr injector system are included in the empowermr injector user's guide for minimizing extravasations.The information provided by the user facility was reviewed by bracco's medical advisor and this clinical assessment is as follows: no patient information (age, weight, gender, medical history or type or reason for the scan) was provided.Venous access was gained in the usual manner.The scan was initiated without incident using an unreported amount of prohance contrast media.The patient experienced an extravasation of contrast media with pain and edema at the site of injection.The patient was immediately treated with ice compress and released to home.Follow up three days later confirmed significant improvement.No other interventions were required.It is somewhat difficult to assess the risk to this patient given the paucity of information provided although it can be assumed that the patient was given a standard dose of magnetic resonance (mr) contrast media (20 ml) and that 75% (15 ml) of the contrast media extravasated.This volume of a physiologically biocompatible fluid would pose minimal risk of harm to the patient.This report is closed.

Brand Name
EMPOWERMR
Common Device Name
CONTRAST MEDIUM INJECTION SYSTEM, LINE-POWERED, STATIONARY
Manufacturer (Section D)
BRACCO INJENEERING S.A.
avenue de sévelin 46
lausanne 1004
SZ 
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
9529959300
MDR Report Key22560872
Report Number3004753774-2025-00004
Device Sequence Number18509982
Product Code IZQ
UDI-Device Identifier47630039300973
UDI-Public47630039300973
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K062449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number017376
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRACCO PROHANCE CONTRAST MEDIA, LOT# 4E84346.; GABMED DOUBLE TRANSFER, LOT# 24K44.; GABMED PATIENT SET KIT, LOT# 25B45.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age52 YR
Patient SexMale
Patient Weight78 KG